What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 4, 2:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 4, 2:16 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
316 PM CDT Sat Sep 4 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 314 PM CDT Sat Sep 4 2021
The main story for the short term will be monitoring the movement of
the surface cold front and the possible development of showers and
storms later this afternoon. Isolated light showers continue along
the frontal boundary stationed across central to southwestern
Oklahoma into western north Texas. Ahead of this boundary,
moderate MLCAPE (>2000 J/kg) and decent low level lapse rates (>
8C) will lead to the development of showers and storms as the
boundary shifts more into central Oklahoma, likely around 22-23Z.
In this same area, poor mid-level lapse rates (< 6C) as well as
marginal wind shear (effective bulk shear ~30kts) will limit the
severe potential of any storms that develop. Due to the continuing
high precipitable water amounts (~1.5"), heavy rainfall and
possible isolated flooding is the main concern, with strong
downdrafts and strong winds being the primary severe threat. With
the 18Z sounding, the profile consists of tall, skinny CAPE with
subtle inversions at 850mb as well as ~650mb. It may be difficult
to get any showers to sustain themselves with this profile and
lack of upper level support, so precipitation chances have trended
lower.
Cooler temperatures will filter in behind the cold front, with 70s
and 80s currently behind the front. This cooler air and the cloud
cover should help keep temperatures down through the evening into
Sunday, with lows dropping down into the lower 60s.
Zwink
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 314 PM CDT Sat Sep 4 2021
Lingering precipitation chances will likely continue in far southern
Oklahoma and western north Texas Sunday night into Monday. With the
exiting trough in the Northeastern U.S., an upper-level ridge will
shift into the area, resulting in warming temperatures, dry
conditions, and northwest flow aloft. Temperatures will quickly
return to near normal by Monday, and back to above normal Tuesday
onward. Not much past that, aside from a brief "cool" front
moving through Tuesday night into Wednesday lowering temperatures
for a day on Wednesday, looks like a pretty boring setup for our
area this next week.
Zwink
Lingering precipitation chances will likely continue in far southern
Oklahoma and western north Texas Sunday night into Monday. With the
exiting trough in the Northeastern U.S., an upper-level ridge will
shift into the area, resulting in warming temperatures, dry
conditions, and northwest flow aloft. Temperatures will quickly
return to near normal by Monday, and back to above normaly Tuesday
onward. Not much past that, aside from a brief "cool" front moving
through Tuesday night into Wednesday lowering temperatures for a day
on Wednesday, looks like a pretty boring setup for our area this
next week.
Zwink
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sat Sep 4 2021
MVFR cigs will slowly spread southward behind cold front this
afternoon and especially this evening. The IFR/LIFR cigs at KWWR
are expected to lift first few hours of the forecast. Main area of
convection associated with the cold front will occur along and
behind the front after 22Z through about02-04Z, mainly affecting
central Oklahoma terminals. MVFR cigs expected to be widespread
for several hours tonight into tomorrow morning behind the frontal
boundary. Some areas of fog appear possible up around KWWR toward
12Z near surface ridge if lower level cloud cover thins out.
&&
.UPPER AIR...
Issued at 1242 PM CDT Sat Sep 4 2021
An Upper Air flight is planned for 18Z today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 84 64 89 / 70 20 0 0
Hobart OK 67 86 62 91 / 60 20 0 0
Wichita Falls TX 72 87 66 91 / 40 40 10 0
Gage OK 61 84 60 91 / 30 10 0 0
Ponca City OK 64 84 61 90 / 40 0 0 0
Durant OK 74 89 68 91 / 40 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...50
LONG TERM....50
AVIATION...11
Hazardous weather outlook, Sep 4, 10:34 AM CST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1134 AM CDT Sat Sep 4 2021
OKZ004>048-050>052-TXZ083>090-051645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1134 AM CDT Sat Sep 4 2021
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Greater coverage of thunderstorms is expected late this afternoon
through the evening across much of the area as storms form along
a cold front that moves in from northwest Oklahoma. Heavy rainfall
could cause localized flooding. The most intense storms could
produce damaging wind gusts. The severe wind threat should
diminish shortly after sunset.
.Heat...
Portions of central and southern Oklahoma could again experience
heat indices up of 100 to 105 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
A few thunderstorms may be possible across roughly the southern
half of Oklahoma and north Texas on Sunday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 4, 3:19 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
419 PM CDT Sat Sep 4 2021
OKZ024-025-029-042145-
Oklahoma OK-Canadian OK-Cleveland OK-
419 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of Oklahoma, north
central Cleveland and east central Canadian Counties through 445 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Oklahoma City, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Edmond, Moore, Midwest City, Del City, Yukon, Bethany,
Choctaw, Warr Acres, The Village, Spencer, Nichols Hills, Jones,
Nicoma Park, Valley Brook, Arcadia, Tinker Air Force Base, Forest
Park, Woodlawn Park and Lake Aluma.
This includes the following highways...
Interstate 35 between mile markers 120 and 144.
Interstate 40 between mile markers 135 and 159.
Interstate 44 between mile markers 113 and 145.
Interstate 240 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9754 3549 9779 3566 9760 3569 9739
3559 9714 3555 9714
TIME...MOT...LOC 2119Z 299DEG 10KT 3553 9766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Sep 4, 3:49 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Norman OK
449 PM CDT Sat Sep 4 2021
OKZ036-037-TXZ085-042215-
Tillman OK-Jackson OK-Wilbarger TX-
449 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of southeastern
Jackson, western Tillman and north central Wilbarger Counties through
515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tipton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frederick, Tipton, Davidson, Manitou, Humphreys and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 9938 3456 9927 3453 9888 3421 9901
TIME...MOT...LOC 2148Z 289DEG 16KT 3445 9916
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Sep 4, 3:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Sat Sep 4 2021
OKZ025-026-029-030-042230-
Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK-
456 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of southwestern
Lincoln, southeastern Oklahoma, northeastern Cleveland and
northwestern Pottawatomie Counties through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harrah, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Choctaw, Harrah, McLoud, Newalla and Dale.
This includes the following highways...
Interstate 40 between mile markers 164 and 180.
Interstate 240 between mile markers 15 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9732 3555 9724 3554 9694 3528 9706
TIME...MOT...LOC 2156Z 289DEG 9KT 3544 9721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Ware